Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Approximation by sums of ridge functions with fixed directions

Author: V. E. Ismailov
Translated by: S. Kislyakov
Original publication: Algebra i Analiz, tom 28 (2016), nomer 6.
Journal: St. Petersburg Math. J. 28 (2017), 741-772
MSC (2010): Primary 41A30
Published electronically: October 2, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper contains a survey of some results about approximation of functions of several variables by sums of ridge functions with fixed directions. Also, some new theorems are proved, both for uniform approximation and for approximation in $ L_{2}$. These theorems generalize some results by the author known previously. The paper is finished by the study of the role of ridge functions in a problem of approximation by neural networks.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 41A30

Retrieve articles in all journals with MSC (2010): 41A30

Additional Information

V. E. Ismailov
Affiliation: Institute of Mathematics and Mechanics, National Academy of Sciences of Azerbaijan

Keywords: Ridge function, best approximation, superposition, cycle, path, neural network
Received by editor(s): February 8, 2015
Published electronically: October 2, 2017
Additional Notes: Supported by the Development of Science Foundation of the Republic of Azerbaijan (grant EIF-2013-9(15)-46/11/1)
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society